Hi, I'm writing this feeling really low. Anxiety is destroying my self-confidence, and increasing my tremor.I want to help myself, but don't know how. My husband says that I don't need anymore medication, that it's just a strength of mind. I have always been a strong person, but feel that I can no longer cope. Does anyone have any suggestions? Thanks
Not personally, Sandi, but I strongly recommend a call to our Help Line - number at the top left of the page. They are sweetness itself, can keep your call anonymous if you wish, and have loads of info and experience. They've also got loads of leaflets available either on line or on paper.
Most importantly if it would be useful for you to have a chat with a qualified PD Nurse, they can get one to ring you back pretty quickly.
You don't say what medication you are currently taking but this might be a factor, especially if you were prone to anxiety before Parkinson's and meds came along.
We all tolerate meds differently, as I'm sure you are aware. In my case, as a person with existing untreated anxiety, Parkinson's meds are proving a real challenge.
I tried Azilect and that nearly drove me crazy - it took my GP one quick phone call to a neurologist before I was taken off it. I've never felt so bad emotionally before or since and it made my Parkinson's symptoms worse. Yet there are loads of people taking it who never experience anything like this with Azilect.
I've been on Requip for 18 months now and it has helped me cope enormously. However, I do recognise that it has increased my anxiety in lots of ways, particularly after the latest increase in dosage. Well, actually I'm assuming it's the drug not the condition that has caused the increased anxiety as it is mentioned as a possible side-effect. At the moment I'm happy to put up with it but I have had some pretty awful days nonetheless.
It seems to me that you need to talk things over with a professional and explore your options to find the right balance for you. The PUK helpline is always there. A caring GP can be a wonderful source of hope. If you're new to the anxiety thing, it can be scary but there are ways to cope.
I am sorry you are feeling like this.PD & PD medication on top of the ups & downs of life - its not surpising we get anxious & lose self-confidence. Things we used to take in our stride seem impossible.
Self confidence can be built up. I think the idea is to set yourself tasks/goals starting low (no climbing Everest just yet!) give yourself a pat on the back, then raise the bar very slightly. It helps emormously if you get support & encouragement from someone else
I think that it would be a good idea to speak to your GP/nurse about your anxiety There are medications available that might help you get over a "hump" but only a medic can prescribe.
Don't despair sandi, it's horrble to think you've lost your inner strenght. But it is still there, it can be found and stimulated. You may need just a little help
With my best wishes
Only you know exactly how you feel , and how your body's functioning. I agree with all the above as sources of help and advice, but ultimately, you 're in charge of you and when medication needs adjusting. Good luck.
All the best
NEVER distrust your own body. This horrible disease is notorious for having so many ways of presenting itself. If you feel bad then that's that!
Don't let anybody else tell you anything else.
The ONLY arbiter of your health is YOU.
I find it hard to be selfish, but I am learning to express my problems
Thank you all for your replies. I've made a GP appointment, and actually felt better just writing how I was feeling. Being selfish is something new to me, I always put others first - maybe a lesson in self preservation is needed (looking after myself first - learning to say no). As to medication, I take Rasagaline and Pramipexole - had no real side affects, maybe the anxiety is one? I hate the cyclic affect you get - anxiety, loss, depression, feel ok, then around you go again, again!! I'm going to ring the helpline today, as GP appointment not till next Thursday. I know I can do this, just not sure how. Thanks again. Best wishes
Hi Sandi, so pleased you are feeling a little better. Now you have taken the plunge and joined the forum I'm sure that you will find all the help, support and advice which makes trying to cope with the ups and downs of PD less difficult. I hope your appt with the GP goes well. Perhaps we will see you around the forum at some time.
I felt like you - anxious and self conscious - GP started me on Citalopram (Ante depressant) very low dose and it makde a huge difference. Anxiety is apparently one of the symptoms of PD. Good luck to you and well done taking the first steps.
Hi Sandi, I understand just how you feel, i too felt very anxious about 2 years following my dx 10 years ago. I was put onto Venlafaxine anti depressant's and they did the trick, I continued to work for another 6 years in a very stressful job. Venlafaxine was recommended as one of the better anti depressants for people with PD at the last annual PD conference in Scotland. Ive had no problems with them at all. With all due respect, your husband isn't a doctor.... or is he? If he isn't how does he know that you don't need any more medication? Depression is one of the symptoms of PD anad if you do suffer from it, it's not a case of strength of mind it's a medical condition which requires dealing with.
Yes. Basically PD couldn't be more straightforward. The brain needs the chemical Dopamine. which normally it produces itself, to perform certain functions - particularly motor functions. Unfortunately we PwP no longer produce enough of it. Easy!
Hi Ray of Sunshine liked your DX of PD Chris
Same problem for me. I take Inderal which helps me and my tremor.
ive nalways bin a nervous person speacilly around men for obvious reasons to those people who no me will get the pic,but since ive had pd as time has gone on my confedence levels have dropped alot and i get lot more anxiety if some one upsets me in anway now im actually sick i can not cope at all,i begin to pick me self back up to me say normal ways cus freinds have helped me ,and then booooom some one does it agin to me and im back down the pan so to speak.does anyone think this has anything to do with pd why this happins to me more nowadays or wot?